1. Get the Diabetes Forum App for your phone - available on iOS and Android.
    Dismiss Notice
  2. Guest, we'd love to know what you think about the forum! Take the Diabetes Forum Survey 2021 »
    Dismiss Notice
  3. Diabetes Forum should not be used in an emergency and does not replace your healthcare professional relationship. Posts can be seen by the public.
    Dismiss Notice
  4. Guest, stay home, stay safe, save the NHS. Stay up to date with information about keeping yourself and people around you safe here and GOV.UK: Coronavirus (COVID-19). Think you have symptoms? NHS 111 service is available here.
    Dismiss Notice
Dismiss Notice
Find support, ask questions and share your experiences. Join the community »

2nd Az shot experience?

Discussion in 'Type 1 Diabetes' started by Chloelox, Jun 1, 2021.

  1. Chloelox

    Chloelox Type 1 · Well-Known Member

    Messages:
    96
    Likes Received:
    28
    Trophy Points:
    58
    I’ve had my first shot and my blood sugars have only settled down again in the past fortnight, I’ve been seeing individual reports of severe low BS following second jab which worries me!

    I’m alone in the house Monday to Friday 8am to 6pm with my disabled daughter as her primary carer which is where the concern grows.

    has anyone experienced drop in BS second jab?
     
  2. Goonergal

    Goonergal Type 2 · Moderator
    Staff Member

    Messages:
    12,397
    Likes Received:
    18,802
    Trophy Points:
    298
    • Like Like x 1
  3. In Response

    In Response Type 1 · Well-Known Member

    Messages:
    644
    Likes Received:
    362
    Trophy Points:
    123
    I had the second jab 3 weeks ago.
    The reaction to it were far less than the first jab.
    Both resulted in lower blood sugars but, after the first one, I had expected this and reduced my basal.

    Incidentally, my basal dose is still only 75% of its usual after 3 weeks.
     
  4. Juicyj

    Juicyj Type 1 · Expert
    Retired Moderator

    Messages:
    8,398
    Likes Received:
    6,703
    Trophy Points:
    198
    Hi @Chloelox

    I had my 2nd jab a few weeks ago and didn’t get lower numbers, so sailed through. My advice is to just remain vigilant but try not to feel anxious about it, test regularly and just keep a close eye on things.
     
    • Like Like x 3
  5. StewM

    StewM Type 1 · Well-Known Member

    Messages:
    130
    Likes Received:
    76
    Trophy Points:
    48
    I've had Lows I wouldn't categorize them as severe, however. My Basal requirements never completely settled after the first jab, but the second one has seemed to send me close to the normality of Pre-Jab 1. The lows were mostly caused by elevated Insulin doses now being inappropriate.

    The only low I believe was actually caused by the jab itself (and others have reported this) is one within minutes of having jab. So make sure you have a hypo treatment/proper test kit ready to check yourself after the jab. In my case, it was almost instant, like walking out of the Vaccination Centre I could feel it happening.
     
    • Informative Informative x 2
  6. Rokaab

    Rokaab Type 1 · Well-Known Member

    Messages:
    1,648
    Likes Received:
    805
    Trophy Points:
    153
    I had my 2nd shot last week, after about 3-4 hours I felt exhausted, so went to lie down for about an hour or so and after that no more side effects at all - well I had a tender arm, but it wasn't even that bad (not as bad as the normal flu jab tenderness)
     
  7. daffadam

    daffadam Type 1 · Active Member

    Messages:
    26
    Likes Received:
    14
    Trophy Points:
    43
    I had my 2nd dose (Astra) recently and I am having more hypos than I usually do, but the 2nd does is definitely more mild in terms of any other reactions. Just keep extra eye on your levels after your final jab and hopefully you'll be all good
     
    • Friendly Friendly x 1
  • Meet the Community

    Find support, connect with others, ask questions and share your experiences with people with diabetes, their carers and family.

    Did you know: 7 out of 10 people improve their understanding of diabetes within 6 months of being a Diabetes Forum member. Get the Diabetes Forum App and stay connected on iOS and Android

    Grab the app!
  • Tweet with us

  • Like us on Facebook